Forum

× click the New Topic button to post

BCG #3 cancelled -- Uro\'s office staff annoying

8 years 4 days ago #35291 by sara.anne
I would be mucho annoyed. Think you need to talk with the uro about this...not an assistant. There has been research showing that reduced doses are just as effective (in fact, there is no scientific reason for the doses we start with...that just happened to be the amount commercially available when it was first used.) BUT your urologist should explain his reasoning to you directly.

My uro was quite cognizant of the possibility of BCG-cystitis. When my symptoms did become more severe about half way through the treatments we did reduce the dosage. This is a logical conclusion, but I would think it warrants a discussion...not just a report of some side effects to a flunky and a knee jerk reaction.

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

8 years 4 days ago #35289 by Kimberly
Okay, first of all, I learned my lesson from the first cancelled appointment, and I am not working out on the morning of my BCG appointments. I showed up well-rested, not full of water (stopped drinking about 2.5 hours prior) and had a great breakfast (steel cut oats with ground flax and almonds, and a touch of sage honey).

So there's bacteria. I understand the concern, and now must wait 48 hours for the lab results. But today's medical assistant -- new to me -- listened as I told her about my results from last week, disappeared to talk to the doctor on call, and then reappeared to tell me that they were cancelling today, and in the future, they'd put me on a half dose. Then she gave me a book on wellness for men undergoing treatment for prostate cancer, and told me to go buy some Oncovite. She warned that if I went with the full dose, I could end up with "chemical cystitis" and "might have to have my bladder removed!" When I expressed concern about lightening the dosage during this initial course, that we might not get all of the CIS, she told me that the doctor had removed all of that during surgery. Hello?????

I wasn't really happy about all of this. When I told them about the fatigue and headache I'd been having, it wasn't to complain about it. I know not to expect this to be a picnic, and I think it's important to document what's going on, but I'm not whining that I can't handle it. Shouldn't we be trying the maximum dose I can handle this first time through?

And what's with the vitamins? Is there any merit to Oncovite? I eat a very healthy diet -- mostly organic fruits and vegetables -- and I've been eating this way for most of my adult life.

I'm frustrated because every time I go, I see a different medical assistant and seem to hear different things.

I think I'm just going to be in a bad mood today.

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 1 User and 318 Guests 
Scared's AvatarScared

Legend: Site Administrator Global Moderator Moderator Banned User Guest

Statistics

Total Messages: 50850 Total Sections: 1 Today Open: 0 Today Total Answer: 3
Total Subjects: 6515 Total Categories: 11 Yesterday Open: 1 Yesterday Total Answer: 11
Total Users: 7773 Latest User: WoundNurse
Powered by Kunena Forum